OK, as Alto said, there may be a traffic jam in your liver. These drugs have a way of skewing the numbers on the labs, too - that yes, you will heal as you get off the drug - but perhaps you will not know how dire it is until you have further reduced your drug load.
Your doctor's plan is aggressive. (most doctor plans are - this is one of the better plans - doctors usually say, "cut it in half then quit" but they are modifying that more and more to a "taper plan" which is still too fast)
While you are looking at "total time tapering," we look at "how do I feel while tapering?" The latter is very important. If you feel awful, then it does you no good to taper further, and can actually make your time to recovery longer and more tedious!
When you dropped from 10 mg to 9 mg, your nausea started, and it hasn't let up. That was 3 weeks ago. So you are not in good condition to taper at all, until the nausea lets up. Then you wait another month before tapering again.
By the time you get to 5 mg, you should be feeling much better. Keep in mind, that your Xanax is metabolized in the liver, too.
Using NZ's "The Works" you could possibly get down to 5 mg in 8 months. IF you have no symptoms, or your symptoms are bearable.
Keep in mind, the withdrawal can be cumulative: 1st month, just nausea, but if you persist on tapering, the 2nd month might introduce other symptoms (the list is pretty large, see: Dr. Joseph Glenmullen's Most Common symptoms of Withdrawal) .
However, 10% was too much for you before - what makes you believe you can drop to 7.5 mg (33% or 3 times what you tried before) without suffering?
We'd like to keep you from suffering, because once you go into total withdrawal - acute or protracted - it is so much harder to manage than if we can start from a position of strength and stability, than if we wait until you 'crash.'
Before You Begin Taper - What you Should Know
Intro to Antidepressant Withdrawal Syndrome
Why taper by 10% of my dosage?
and if you want it in a video (only a few minutes long):
Healing from Antidepressants - Patterns of Recovery (by Toxic Antidepressants)
I wish there was something clear and concise that you could show to your doctor - there is a ton of information on the interwebs, but doctors tend to dismiss "Dr. Google" when they weigh it against all the time, investment, and suffering they went through to get their degree.
What Should I Expect From My Doctor About Withdrawal Symptoms?
How do you talk to a doctor about tapering and withdrawal?
ONE last thing. If you are planning to remove all of these drugs which have been regulating your emotions and your brain, what do you plan to replace them with? To not replace them, is to invite hospitalizations and hardships into your life. We replace them with
Non Drug Techniques for Coping with Emotional Symptoms .
Okay, that's entirely too much for you to study. I'm sorry, I went overboard on the links - but your situation could be serious, and educating yourself is the best way to proceed and decide what is next for you.
We cannot tell you what to do - maybe you will decide that following your doctor's advice is the best plan. You are always welcome to come back and partake of our slower Harm Reduction protocol, when the doctor's taper plan proves to be too difficult. I only hope you don't wait too long - because Humpty is hard to put together again. It's better to prevent his fall in the first place.
Please let us know what you decide, how you plan to proceed. And thank you, when you provide the information we are looking for. We'll be able to comment more, when we have that information.
I hope you see the sun today!
"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna
Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.
My suggestions are not medical advice, you are in charge of your own medical choices.
A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia. CT Seroquel 25 mg some time in 2013. Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine). Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 - Feb 2016 = GONE (10 years on Lithium). Many mistakes in dry cutting dosages were made.
Currently Lithium Orotate 1.67 mg only. I will re-evaluate this supplement in 2017.
I have been psych drug FREE since 1 Feb 2016!